Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 325, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2018, 4:32 PM EDT for 9 counties in Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2018, 4:32 PM EDT (20:32 UTC)
- Expired
- Sep 27, 2018, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butts County, GA, DeKalb County, GA, Gwinnett County, GA, Henry County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:45 PM EDT | TSTM WND DMG | 3 Se Conyers, GA | MULTIPLE TREES WERE REPORTED DOWN ALONG I-20 NEAR SALEM RD. |
| Sep 27, 5:02 PM EDT | TSTM WND DMG | 3 Wnw Hard Labor Creek, GA | MULTIPLE TREES DOWN TO THE EAST OF SOCIAL CIRCLE |
| Sep 27, 5:10 PM EDT | TSTM WND DMG | 3 Wsw Monroe, GA | A COUPLE TREES REPORTED DOWN ON HWY 138 TO THE WSW OF MONROE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
893
WUUS52 KFFC 272032
SVRFFC
GAC035-089-135-151-159-211-217-247-297-272115-
/O.NEW.KFFC.SV.W.0325.180927T2032Z-180927T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
432 PM EDT THU SEP 27 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Rockdale County in north central Georgia...
Southeastern DeKalb County in north central Georgia...
Southwestern Morgan County in north central Georgia...
South central Gwinnett County in north central Georgia...
Henry County in north central Georgia...
Central Walton County in north central Georgia...
Butts County in central Georgia...
Jasper County in central Georgia...
Newton County in north central Georgia...
* Until 515 PM EDT.
* At 432 PM EDT, severe thunderstorms were located along a line
extending from Lovejoy to Locust Grove to near High Falls State
Park, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McDonough, Conyers, Monroe, Covington, Jackson, Monticello,
Stockbridge, Snellville, Loganville, Locust Grove, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge, Newborn,
Flovilla, Mansfield and Jenkinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3385 8409 3384 8382 3370 8355 3323 8364
3320 8386 3320 8405 3331 8410 3348 8429
TIME...MOT...LOC 2032Z 218DEG 35KT 3343 8430 3334 8409 3315 8403
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
125
WWUS52 KFFC 272045
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
445 PM EDT THU SEP 27 2018
GAC035-089-135-151-159-211-217-247-297-272115-
/O.CON.KFFC.SV.W.0325.000000T0000Z-180927T2115Z/
Rockdale GA-DeKalb GA-Morgan GA-Gwinnett GA-Henry GA-Walton GA-
Butts GA-Jasper GA-Newton GA-
445 PM EDT THU SEP 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ROCKDALE...SOUTHEASTERN DEKALB...SOUTHWESTERN MORGAN...SOUTH
CENTRAL GWINNETT...NORTHEASTERN HENRY...CENTRAL WALTON...EASTERN
BUTTS...JASPER AND NEWTON COUNTIES...
At 445 PM EDT, severe thunderstorms were located along a line
extending from near Conyers to Starrsville to near Calvin, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Conyers, Monroe, Covington, Monticello, Snellville, Loganville,
Social Circle, Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge,
Newborn, Flovilla, Mansfield, Between, Jersey, Lakeview Estates,
Georgia International Horse Park and Stewart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3385 8409 3384 8382 3370 8355 3323 8364
3320 8386 3340 8397 3352 8411 3360 8422
TIME...MOT...LOC 2045Z 227DEG 40KT 3362 8403 3353 8382 3334 8376
HAIL...1.00IN
WIND...70MPH
$$081
WWUS52 KFFC 272050
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
450 PM EDT THU SEP 27 2018
GAC035-151-272059-
/O.CAN.KFFC.SV.W.0325.000000T0000Z-180927T2115Z/
Henry GA-Butts GA-
450 PM EDT THU SEP 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND EASTERN
BUTTS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3384 8382 3370 8355 3323 8364 3320 8383
3321 8383 3325 8381 3327 8383 3333 8384
3334 8386 3338 8386 3339 8389 3348 8395
3349 8403 3352 8404 3351 8405 3354 8405
3357 8411 3356 8413 3365 8420 3385 8409
TIME...MOT...LOC 2049Z 218DEG 35KT 3364 8401 3355 8380 3336 8374
$$
GAC089-135-159-211-217-247-297-272115-
/O.CON.KFFC.SV.W.0325.000000T0000Z-180927T2115Z/
Rockdale GA-DeKalb GA-Morgan GA-Gwinnett GA-Walton GA-Jasper GA-
Newton GA-
450 PM EDT THU SEP 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ROCKDALE...SOUTHEASTERN DEKALB...SOUTHWESTERN MORGAN...SOUTH
CENTRAL GWINNETT...CENTRAL WALTON...JASPER AND NEWTON COUNTIES...
At 449 PM EDT, severe thunderstorms were located along a line
extending from Conyers to Starrsville to near Calvin, moving
northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Conyers, Monroe, Covington, Monticello, Snellville, Loganville,
Social Circle, Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge,
Newborn, Mansfield, Between, Jersey, Lakeview Estates, Georgia
International Horse Park, Stewart and Turtle Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3384 8382 3370 8355 3323 8364 3320 8383
3321 8383 3325 8381 3327 8383 3333 8384
3334 8386 3338 8386 3339 8389 3348 8395
3349 8403 3352 8404 3351 8405 3354 8405
3357 8411 3356 8413 3365 8420 3385 8409
TIME...MOT...LOC 2049Z 218DEG 35KT 3364 8401 3355 8380 3336 8374
HAIL...1.00IN
WIND...70MPH
$$720
WWUS52 KFFC 272102
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
502 PM EDT THU SEP 27 2018
GAC089-272112-
/O.CAN.KFFC.SV.W.0325.000000T0000Z-180927T2115Z/
DeKalb GA-
502 PM EDT THU SEP 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3384 8382 3370 8355 3335 8362 3338 8368
3344 8372 3353 8376 3361 8384 3372 8396
3382 8411 3385 8409
TIME...MOT...LOC 2102Z 220DEG 45KT 3374 8389 3365 8368 3346 8362
$$
GAC135-159-211-217-247-297-272115-
/O.CON.KFFC.SV.W.0325.000000T0000Z-180927T2115Z/
Rockdale GA-Morgan GA-Gwinnett GA-Walton GA-Jasper GA-Newton GA-
502 PM EDT THU SEP 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN ROCKDALE...SOUTHWESTERN MORGAN...SOUTH CENTRAL
GWINNETT...CENTRAL WALTON...NORTHEASTERN JASPER AND NORTHEASTERN
NEWTON COUNTIES...
At 502 PM EDT, severe thunderstorms were located along a line
extending from Gum Creek to near Social Circle to Farrar, moving
northeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Multiple trees were reported down near the
Covington area.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Monroe, Covington, Snellville, Loganville, Social Circle, Oxford,
Walnut Grove, Rutledge, Newborn, Mansfield, Between, Jersey,
Ebenezer, Youth, Hard Labor Creek State Park, Big Haynes Creek Park,
Brick Store, Rosebud, Herndonville and Farrar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3384 8382 3370 8355 3335 8362 3338 8368
3344 8372 3353 8376 3361 8384 3372 8396
3382 8411 3385 8409
TIME...MOT...LOC 2102Z 220DEG 45KT 3374 8389 3365 8368 3346 8362
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:31 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 27, 2:31 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 231 PM EDT Thu Sep 27 2018 .SHORT TERM /Tonight through Friday Night/... Showers and tstorms will continue late this afternoon and into this evening. WRF has a good handle on current area of convection and have followed this pretty close for pops the rest of this afternoon and evening. Models showing the H5 short wave moving across north Georgia Friday and this will push the cold front into central Georgia bringing drying to north Georgia Friday afternoon and night. The front stalls across central Georgia Friday afternoon/night as an H5 high reasserts itself across the Gulf and southeast US. With the front stalled across central Georgia, there will remain a chance of showers/tstorms across central Georgia into Friday night. 17 .LONG TERM /Saturday through Thursday/... Old boundary will remain across south/south central GA early in the period as high pressure builds in from the north. At the beginning of the period, the high center is located across the central Great Lakes, but begins to move east during the weekend, and finally moves offshore by late Sunday. As the high center moves into the Middle Atlantic, a wedge will build down the spine of the Appalachians and hold through the middle of next week. The airmass within the wedge should be a bit drier, but outside of the wedge scattered convection will be possible. Temperatures will remain at or slightly above normal through the period. NListemaa && .HYDROLOGY... Rain continues over the Flash Flood Watch this afternoon, however it is expected to exit the area this evening. Will therefore continue the Flash Flood Watch and let it expire at 8 PM this evening. && .AVIATION... 18Z Update... A mix of VFR/MVFR cigs through the afternoon will become IFR all areas tonight. Cigs will rise rapidly across ATL and AHN as drier air moves into those areas. Cigs should remain at or below MVFR in CSG/MCN Friday morning. Numerous to widespread showers/tstorms this afternoon will decrease in coverage with north GA drying out late tonight as a cold front moves into the state. Winds will remain southwest through the forecast. //ATL Confidence...18Z Update... Medium on cigs through the forecast. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 65 85 / 50 30 10 20 Atlanta 69 82 67 84 / 70 20 10 20 Blairsville 63 77 58 79 / 80 20 5 20 Cartersville 67 81 63 84 / 70 20 5 20 Columbus 71 86 70 88 / 50 40 30 30 Gainesville 68 80 64 82 / 80 20 10 20 Macon 71 87 69 88 / 50 40 30 40 Rome 67 81 63 84 / 70 10 5 10 Peachtree City 68 83 66 85 / 70 30 10 20 Vidalia 72 90 72 89 / 40 40 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for the following zones: Bartow...Catoosa...Chattooga...Dade...Fannin...Floyd... Gilmer...Gordon...Murray...Pickens...Polk...Towns...Union... Walker...Whitfield. && SHORT TERM...17 LONG TERM....NListemaa AVIATION...17
Hazardous weather outlook, Sep 27, 2:31 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EDT Thu Sep 27 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...Flash Flood Watch In Effect Through This Evening For Portions of North and Northwest Georgia... Periods of showers and thunderstorms are expected across the northwest portions of the area today. Up to 6 inches of rain have fallen across this area over the last 3 days. With additional totals of 1 to 2 inches expected, isolated instances of flash flooding will be possible. This activity will spread southward to affect the Atlanta metro and Central Georgia with numerous storms. A few storms could be strong with gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms are expected daily through Friday before drier air works into North Georgia for the weekend. The focus will shift to Central Georgia for Saturday and Sunday and a few strong storms will be possible with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Sep 27, 3:32 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT THU SEP 27 2018
GAZ053-067-272000-
Coweta GA-Meriwether GA-
332 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA AND NORTHERN
MERIWETHER COUNTIES UNTIL 400 PM EDT...
At 331 PM EDT...a strong thunderstorm was near Rocky Mount, or near
Greenville...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Grantville, Luthersville, Moreland, Haralson, Lone Oak, Alvaton,
Rocky Mount, Saint Marks and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8477 3323 8450 3322 8450 3320 8449
3318 8450 3318 8451 3314 8452 3304 8474
3314 8485
TIME...MOT...LOC 1931Z 231DEG 14KT 3312 8471
WIND...40MPHSpecial weather statement, Sep 27, 3:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT THU SEP 27 2018
GAZ053>058-067>071-081-272015-
Butts GA-Fayette GA-Lamar GA-Monroe GA-Clayton GA-Coweta GA-Upson GA-
Crawford GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-
352 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...SOUTHEASTERN
FAYETTE...LAMAR...SOUTHWESTERN MONROE...SOUTHERN CLAYTON...
SOUTHEASTERN COWETA...UPSON...NORTHWESTERN CRAWFORD...SPALDING...
NORTHEASTERN MERIWETHER...PIKE AND SOUTHWESTERN HENRY COUNTIES UNTIL
415 PM EDT...
At 352 PM EDT...a line of strong thunderstorms was along a line
extending from Senoia to Lifsey Springs to near Lincoln Park...and
moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Thomaston, Barnesville, Zebulon, Peachtree City, Hampton,
Lovejoy, Locust Grove, Senoia, Milner, Brooks, Molena, Yatesville,
Williamson, Orchard Hill, Meansville, Culloden, Haralson, Woolsey and
Sunny Side.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8444 3344 8422 3330 8404 3283 8404
3275 8432 3276 8434 3278 8435 3277 8436
3278 8438 3284 8442 3284 8443 3282 8445
3286 8447 3301 8451 3326 8462
TIME...MOT...LOC 1952Z 223DEG 36KT 3330 8455 3306 8439 3280 8432
WIND...40MPHSpecial weather statement, Sep 27, 3:58 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT THU SEP 27 2018
GAZ069-080-081-272030-
Taylor GA-Upson GA-Crawford GA-
358 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...SOUTHEASTERN UPSON AND
WESTERN CRAWFORD COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT...a strong thunderstorm was over Butler...moving
northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Roberta, Reynolds, Nakomis, Musella, Potterville, Knoxville,
Salem, Horns, Carsonville, Wesley Church, Fickling Mill and Lee Pope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8437 3268 8434 3272 8434 3273 8429
3276 8430 3284 8403 3280 8395 3255 8395
3256 8396 3253 8400 3253 8405 3252 8403
3251 8411 3250 8413 3245 8432
TIME...MOT...LOC 1958Z 223DEG 36KT 3258 8424
WIND...40MPHSpecial weather statement, Sep 27, 4:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT THU SEP 27 2018
GAZ045-046-055-057-272030-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
403 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Morrow, or near
Jonesboro...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Forest Park, Riverdale, Morrow, Lake City,
Lithonia, Candler-Mcafee, Rex, Belmont, Richardson Park, Ellenwood,
Arabia Mountain, Hidden Valley Park, Fort Gillem, Panola Mountain
State Park, Panthersville, Conley, Snapfinger and Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8442 3365 8436 3365 8435 3373 8426
3372 8411 3359 8410 3350 8433
TIME...MOT...LOC 2003Z 227DEG 19KT 3357 8430
WIND...40MPHSpecial weather statement, Sep 27, 4:16 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT THU SEP 27 2018
GAZ046-048-057-272045-
Rockdale GA-Newton GA-Henry GA-
416 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCKDALE...WESTERN
NEWTON AND HENRY COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was near Hampton, or near
McDonough...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Conyers, Stockbridge, Hampton, Lovejoy, Blacksville, Ola,
Magnet, Richardson Park, Hidden Valley Park, Atlanta Motor Speedway,
Flippen, Kelleytown, Oak Hill, Eagles Landing and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3338 8433 3343 8432 3344 8429 3348 8429
3349 8428 3355 8429 3355 8426 3358 8426
3359 8424 3361 8426 3363 8414 3362 8411
3364 8410 3366 8400 3349 8390 3335 8414
TIME...MOT...LOC 2016Z 221DEG 29KT 3343 8423
WIND...50MPHSpecial weather statement, Sep 27, 4:22 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT THU SEP 27 2018
GAZ048-057>059-071-272045-
Butts GA-Monroe GA-Jasper GA-Newton GA-Henry GA-
422 PM EDT THU SEP 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHERN MONROE...WESTERN
JASPER...SOUTHEASTERN NEWTON AND SOUTHEASTERN HENRY COUNTIES UNTIL
445 PM EDT...
At 421 PM EDT...a line of strong thunderstorms was along a line
extending from Blacksville to Jenkinsburg to near Collier...and
moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jackson, Monticello, Locust Grove, Flovilla, Jenkinsburg, Stewart,
Turtle Cove, Worthville, McKibben, High Falls State Park, Calvin,
Blount, Eudora, North Alcovy, McElheneys Crossroads, Indian Springs
State Park, Fincherville, Adgateville and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3352 8386 3350 8370 3320 8367 3314 8404
3320 8404 3320 8408 3326 8411 3329 8409
3330 8411 3330 8413 3334 8415
TIME...MOT...LOC 2021Z 236DEG 36KT 3343 8413 3331 8402 3307 8398
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Sep 26, 10:03 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Sep 27, 2:19 PM EDT | Special Weather Statement | FFC | Stewart | 41 min |
| Sep 27, 2:28 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 47 min |
| Sep 27, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Muscogee, Troup | 52 min |
| Sep 27, 3:04 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Sep 27, 3:07 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Sep 27, 3:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Sep 27, 3:32 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Sep 27, 3:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 23 min |
| Sep 27, 3:58 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 32 min |
| Sep 27, 4:03 PM EDT | Special Weather Statement | FFC | Clayton | 27 min |
| Sep 27, 4:16 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 29 min |
| Sep 27, 4:22 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 23 min |
| Sep 27, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 19 min |
| Sep 27, 4:52 PM EDT | Special Weather Statement | FFC | Toombs | 38 min |
| Sep 27, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Greene, Jackson, Jasper, Madison and 4 more | 37 min |
| Sep 27, 5:19 PM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 41 min |
| Sep 27, 5:40 PM EDT | Special Weather Statement | FFC | Johnson | 50 min |
| Sep 27, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe, Wilkes | 31 min |
| Sep 27, 5:51 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 39 min |
| Sep 27, 6:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 44 min |
| Sep 27, 6:29 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Sep 27, 6:30 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Sep 27, 7:07 PM EDT | Special Weather Statement | FFC | Emanuel | 23 min |
| Sep 27, 7:16 PM EDT | Special Weather Statement | FFC | Jeff Davis | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.